Alert archive / New York / Small Craft Advisories in 2023
Small Craft Advisory 86, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 19, 2023, 1:35 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2023, 1:35 AM EDT (05:35 UTC)
- Expired
- Sep 19, 2023, 10:27 PM EDT
- In force
- 21 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
522 WHUS71 KBUF 190535 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 135 AM EDT Tue Sep 19 2023 LOZ043-044-191345- /O.NEW.KBUF.SC.Y.0086.230919T0535Z-230920T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 135 AM EDT Tue Sep 19 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
504 WHUS71 KBUF 190759 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 359 AM EDT Tue Sep 19 2023 LOZ042-191600- /O.EXB.KBUF.SC.Y.0086.000000T0000Z-230919T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 359 AM EDT Tue Sep 19 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-191600- /O.EXB.KBUF.SC.Y.0086.230919T1800Z-230920T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 359 AM EDT Tue Sep 19 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 2 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-191600- /O.CON.KBUF.SC.Y.0086.000000T0000Z-230920T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 359 AM EDT Tue Sep 19 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
524 WHUS71 KBUF 191446 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1046 AM EDT Tue Sep 19 2023 LOZ043-044-192300- /O.CON.KBUF.SC.Y.0086.000000T0000Z-230920T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1046 AM EDT Tue Sep 19 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-192100- /O.CON.KBUF.SC.Y.0086.000000T0000Z-230919T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1046 AM EDT Tue Sep 19 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-192300- /O.CON.KBUF.SC.Y.0086.230919T1800Z-230920T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1046 AM EDT Tue Sep 19 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 2 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
152 WHUS71 KBUF 192101 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 501 PM EDT Tue Sep 19 2023 LOZ042-192215- /O.EXP.KBUF.SC.Y.0086.000000T0000Z-230919T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 501 PM EDT Tue Sep 19 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... $$ LOZ043-044-200300- /O.CON.KBUF.SC.Y.0086.000000T0000Z-230920T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 501 PM EDT Tue Sep 19 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-200300- /O.CON.KBUF.SC.Y.0086.000000T0000Z-230920T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 501 PM EDT Tue Sep 19 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 5 to 15 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
139 WHUS71 KBUF 200227 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1027 PM EDT Tue Sep 19 2023 LOZ043>045-200330- /O.CAN.KBUF.SC.Y.0086.000000T0000Z-230920T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1027 PM EDT Tue Sep 19 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished below Small Craft Advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 10:30 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 18, 10:30 PM EDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1030 PM EDT Mon Sep 18 2023 .SYNOPSIS... Slightly cooler air arriving behind a cold front will result in a few lake effect rain showers south and southeast of especially Lake Ontario tonight into Tuesday morning. Following the departure of this system, surface high pressure will build back into our region later Tuesday leading to dry and quiet weather the remainder of the week. && .NEAR TERM /THROUGH TUESDAY/... Showers and isolated thunderstorms will wane across much of western New York tonight with loss of diurnal instability, but chances will remain to the east and southeast of Lake Ontario closer to the slowing mid-level trough and where a supply of cooler air aloft provides a weak lake response. Elsewhere, should be a decent amount of lake cloud cover within a northwest upslope flow. There could be some Southern Tier valley fog, but this should be limited with the expected lake clouds. The mid-level trough will exit into New England Tuesday. However, lingering cyclonic flow will continue for much of Tuesday. This will lead to a lingering of lake clouds and some showers east and southeast of Lake Ontario. Tuesday will be the coolest day of the week with high temperatures in the lower to mid 60s with some upper 50s for higher terrain. && .SHORT TERM /TUESDAY NIGHT THROUGH FRIDAY/... Canadian sourced sfc high will build southeast across the eastern Great Lakes Tuesday night. This will promote clear skies and good radiational cooling across the CWA. The coolest spots will likely see temperatures in the low 40s near 40F by daybreak. We may even see a few readings dip into the upper 30s across the S. Tier and east of Lake Ontario. Quite dry weather can be anticipated through the rest of this period. There will also be a gradual day to day warming trend through Friday. Highs expected to climb well into the mid and upper 70s near 80F by the end of the week. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... One last quiet day anticipated Saturday but we will likely see some mid and high clouds approach from the south and Southeast from the next system. A low pressure system developing along the southeastern states is projected to lift north and then northwest towards the region. While the main guidance packages still have the typical differences in exact track and timing of this system...an influx of Atlantic-based moisture and associated lift appears it will eventually spread into our region for the second half of the weekend. This would support a return of unsettle weather by Saturday night into Sunday which will continue into the new work week. That said...given the uncertainty cast by the deterministic models will hold PoPs in the chance range for the rest of this period but higher than NBM guidance. In terms of temperatures...highs will generally be found in the mid to upper 70s Saturday, then falling back a few degrees as this next system begins to impact the eastern Great Lakes. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... While most sites will experience VFR conditions overnight...some sites will experience MVFR cigs after 08z. Lower cigs are already in place across much of the Southern Tier. IFR conditions will be possible late for sites such as KJHW and KELZ. Leftover MVFR cigs Tuesday morning...mainly east of Lake Ontario and across the Southern Tier...will improve to VFR levels during the course of the morning and midday. Otherwise...VFR weather can be expected for most of Tuesday. Outlook... Wednesday through Saturday...VFR. && .MARINE... Freshening winds in the wake of an exiting cold front will result in choppy conditions...mainly on Lake Ontario during the day Tuesday. This will likely require a round of small craft advisories into Tuesday evening. Winds and waves will drop off overnight Tuesday night and Wednesday...as high pressure will build across the region. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JLA/Thomas/TMA NEAR TERM...TMA SHORT TERM...AR LONG TERM...AR AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Sep 18, 4:20 AM EDT, 21 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 420 AM EDT Mon Sep 18 2023 NYZ001>008-010>014-019>021-085-190830- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 420 AM EDT Mon Sep 18 2023 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-190830- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 420 AM EDT Mon Sep 18 2023 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. There is a chance for waterspouts through this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-190830- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 420 AM EDT Mon Sep 18 2023 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:59 AM EDT | Beach Hazards Statement | BUF | Cayuga, Monroe, Orleans, Oswego, Wayne | 18 hr |
Nearby
Small Craft Advisories in New York, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.